Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 477, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 6, 2006, 7:46 PM CDT for Brown County, Illinois. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2006, 7:46 PM CDT (00:46 UTC)
- Expired
- Aug 6, 2006, 8:30 PM CDT
- In force
- 44 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Brown County, IL
The radar
The Lincoln radar (KILX), 121 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 8:00 PM CDT | TSTM WND DMG | Mount Sterling, IL | NUMEROUS TREES AND POWER LINES DOWNED IN MT STERLING...AND ROOF DAMAGE ALSO REPORTED TO A STRUCTURE. |
| Aug 6, 8:00 PM CDT | TSTM WND DMG | Mount Sterling, IL | TREES AND POWER LINES DOWN IN FAIRGROUNDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2005 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 070046
SVRLSX
ILC009-070130-
/O.NEW.KLSX.SV.W.0477.060807T0046Z-060807T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
746 PM CDT SUN AUG 6 2006
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BROWN COUNTY IN WEST CENTRAL ILLINOIS
* UNTIL 830 PM CDT
* AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 4 MILES NORTHWEST OF MOUNT
STERLING...OR ABOUT 15 MILES SOUTHWEST OF RUSHVILLE...AND MOVING
EAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
MOUNT STERLING...
COOPERTOWN...
RIPLEY...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 4011 9093 3994 9092 3988 9057 3999 9054
4003 9066 4010 9072
$$
TRUETT2 follow-up statements
000
WWUS53 KLSX 070104
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
803 PM CDT SUN AUG 6 2006
ILC009-070130-
/O.CON.KLSX.SV.W.0477.000000T0000Z-060807T0130Z/
BROWN IL-
803 PM CDT SUN AUG 6 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHERN BROWN COUNTY...
AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MOUNT STERLING...OR
ABOUT 13 MILES SOUTHWEST OF RUSHVILLE...MOVING EAST AT 10 MPH.
JUST AFTER 8 PM...THE BROWN COUNTY SHERIFFS OFFICE REPORTED NUMEROUS
TREES AND POWER LINES DOWNED IN MOUNT STERLING...WITH ROOF DAMAGE
ALSO REPORTED TO A STRUCTURE.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
COOPERTOWN AND RIPLEY.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4011 9093 3994 9092 3988 9057 3999 9054
4003 9066 4010 9072
$$
TRUETT000
WWUS53 KLSX 070132
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
831 PM CDT SUN AUG 6 2006
ILC009-070141-
/O.EXP.KLSX.SV.W.0477.000000T0000Z-060807T0130Z/
BROWN IL-
831 PM CDT SUN AUG 6 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BROWN COUNTY EXPIRED
AT 830 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE. THE DISSIPATING STORM WAS NEAR
COOPERTOWN...AND CONTINUED TO DRIFT EAST AT 10 MPH.
LAT...LON 4011 9093 3994 9092 3988 9057 3999 9054
4003 9066 4010 9072
$$
TRUETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 6:45 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Aug 6, 6:45 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 645 PM CDT SUN AUG 6 2006 .DISCUSSION... GOOD TO BE BACK. THANKS FOR THE PRAYERS...THOUGHTS...CARDS. THINGS ARE GOING WELL. A COLD FRONT NOW FROM NORTH CNTRL IOWA INTO NORTHWEST MISSOURI NEAR ST. JOSEPH TO A SURFACE LOW NEAR TOPEKA AND THEN WEST ALONG INTERSTATE 70. THE FRONT APPEARS TO BE CONTINUING SLOWLY TO THE SOUTHEAST. TEMPERATURES CONTINUE TO SOAR AHEAD OF THE FRONT WITH 100 DEGREES OR MORE FROM COLUMBIA WEST AND SOUTHWEST THROUGH MISSOURI. DEWPOINTS HAVE MIXED OUT AGAIN SO HEAT INDICES REMAIN BELOW ADVISORY THRESHHOLDS. MID AFTERNOON CAPES ARE OVER 3000 IN THE NORTHEAST QUARTER OF MISSOURI AND UP TO 4500 NEAR THE SURFACE LOW NORTH OF KANSAS CITY. THE REMNANTS OF THE SHORT WAVE OVER LAKE MICHIGAN HAVE SWEPT EAST WITH THE SOUTH END OF CLOUDS NEAR SPRINGFIELD IL. MEANWHILE THUNDERSTORMS HAVE BEEN DEVELOPING FROM LAKE OF THE OZARKS SOUTHWEST INTO WESTERN ARKANSAS. THESE STORMS HAVE BEEN MOVING VERY SLOWLY TO THE SOUTH AND SHOULD NOT AFFECT OUR FORECAST AREA. A NEW LINE OF THUNDERSTORMS IS EXPLODING JUST NORTH OF THE FRONTAL SYSTEM OVER FAR NORTHERN KANSAS. THESE SHOULD MOVE EAST AND MAY DRIFT INTO FAR NORTHEAST MISSOURI AND SOUTHERN IOWA LATER TONIGHT. OTHERWISE WE EXPECT QUIET CONDITIONS TO PERSIST FOR TONIGHT ACROSS EASTERN MISSOURI AND SOUTHWEST ILLINOIS. HIGH PRESSURE OVER SOUTHERN CANADA SHOULD DRIFT SOUTHEAST INTO WISCONSIN BY TOMORROW EVENING. THIS SHOULD ALLOW THE FRONTAL SYSTEM COMBINED WITH OUTFLOWS FROM TONIGHTS ACTIVITY TO FOCUS PRECIPITATION FURTHER SOUTH MONDAY INTO MORE OF OUR AREA. WE LOOK FOR REDEVELOPMENT MONDAY AFTERNOON IN NORTHEAST MISSOURI WITH AN EAST-SOUTHEAST DRIFT OF ACTIVITY INTO EAST CENTRAL MISSOURI AND SOUTHERN ILLINOIS MONDAY NIGHT. CLOUDS MAY HOLD TEMPS DOWN A COUPLE OF DEGREES TOMORROW BUT THE DEWPOINTS WILL PROBABLY BE HIGHER. WILL NOT ISSUE HIGHLIGHTS FOR HEAT ADVISORIES AT THIS TIME AS THEY WILL STILL REMAIN ON THE LOW SIDE OF MARGINAL TOMORROW WITH CLOUDS AND PRECIPITATION KEEPING THEM OUT OF THE DANGER ZONE ON TUESDAY. THE FRONT WILL WASH OUT BY EARLY TUESDAY. IN THE LONGER RANGE AN UNSEASONABLY DEEP TROUGH IS FORECAST TO REDEVELOP OVER THE NORTHEASTERN U.S. WITH A HIGHLY AMPLIFIED RIDGE OVER THE ROCKIES. THE BISTATE AREA REMAINS IN A LIMBO AREA BETWEEN THEM. OVERALL MODELS INDICATE SOME COOLING AND ALSO POINT TO A PRETTY DECENT CHANCE FOR A PERIOD OR TWO OF MUCH NEEDED PRECIPITATION. PEDIGO && .AVIATION... FOR THE 00Z TAFS... COLD FRONT ACROSS EASTERN IOWA TO NW MO WILL DROP SLOWLY INTO NORTHERN SECTIONS OF THE FORECAST AREA AFTER MIDNIGHT...REACHING THE KSTL AREA AROUND MIDDAY MONDAY. WIDELY SCATTERED TSTMS NEAR KUIN AND KCOU THIS EVENING. OTHERWISE...FEEL THE BEST CHANCE OF TSTMS WILL HOLD OFF TIL MIDDAY MONDAY IN THE KCOU-KSTL REGIONS. SCATTERED TSTMS ALONG AND AHEAD OF THE FRONT WILL MOVE INTO KUIN AFTER 06Z. VFR CONDITIONS SHOULD PREVAIL THROUGH TONIGHT AND MONDAY MORNING EXCEPT MVFR IN THE TSTM AREAS. SDT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Aug 6, 3:22 PM CDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 322 PM CDT SUN AUG 6 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-071200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 322 PM CDT SUN AUG 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING FOR NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. A COLD FRONT WILL PUSH INTO THE AREA THIS EVENING AND ACT AS A FOCUS FOR THUNDERSTORM DEVELOPMENT IN A VERY MOIST AND UNSTABLE ATMOSPHERE. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. ELSEWHERE...THERE IS A CHANCE FOR THUNDERSTORMS FOR AREAS NORTH OF INTERSTATE 70 LATER TONIGHT. STORMS THAT FORM IN THESE AREAS ARE NOT EXPECTED TO REACH SEVERE LIMITS. TEMPERATURES WILL REMAIN IN THE MID TO UPPER 90S EARLY THIS EVENING. HOWEVER...THE HUMIDITY WILL NOT BE AS BAD AS WAS SEEN IN RECENT WEEKS...AND AS A RESULT...HEAT INDICES WILL NOT BE MUCH HIGHER THAN THE ACTUAL TEMPERATURES IF AT ALL. HEAT INDICES ARE EXPECTED TO PEAK BETWEEN 100 AND 104 DEGREES EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE MONDAY AND TUESDAY IN ASSOCIATION WITH THE COLD FRONT AS IT SLOWLY PUSHES SOUTHWARD. ORGANIZED SEVERE WEATHER IS NOT EXPECTED...BUT DUE TO THE HIGH LEVELS OF INSTABILITY ON MONDAY...SOME ISOLATED SEVERE STORMS ARE POSSIBLE. HOT AND HUMID WEATHER WILL EXIST ON MONDAY FOR AREAS GENERALLY ALONG AND SOUTH OF INTERSTATE 70...WHERE HEAT INDICES ARE EXPECTED TO REACH 100 DEGREES. HOT AND HUMID WEATHER IS AGAIN POSSIBLE ON WEDNESDAY AND THURSDAY AS HIGHS REACH THE LOWER TO MID 90S...AND WHEN COMBINED WITH THE HUMIDITY...WILL RESULT IN HEAT INDICES AROUND 100 DEGREES. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS THURSDAY THROUGH EARLY FRIDAY AND AGAIN ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING FOR PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. BYRD
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 4:03 PM CDT | Severe Thunderstorm Warning | LSX | Randolph | 42 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.